Alert archive / Nebraska / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 5, 2022, 8:41 PM CDT for Red Willow County, Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2022, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 6, 2022, 1:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 144 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
527
WGUS53 KGLD 060141
FFWGLD
NEC145-060445-
/O.NEW.KGLD.FF.W.0004.220606T0141Z-220606T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
841 PM CDT Sun Jun 5 2022
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Red Willow County in southwestern Nebraska...
* Until 1145 PM CDT.
* At 841 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
McCook, Indianola, Bartley, Danbury and Lebanon.
Rainfall is occurring over locations that received heavy rainfall
yesterday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4000 10019 4000 10058 4035 10062 4035 10020
FLASH FLOOD...RADAR INDICATED
$$
Lundquist3 follow-up statements
387
WGUS73 KGLD 060220
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
920 PM CDT Sun Jun 5 2022
NEC145-060445-
/O.CON.KGLD.FF.W.0004.000000T0000Z-220606T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Red Willow NE-
920 PM CDT Sun Jun 5 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT THIS
EVENING FOR RED WILLOW COUNTY...
At 920 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
McCook, Indianola, Bartley, Danbury and Lebanon.
Additional storm activity may move over the warning area in the next
hour or two.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4000 10019 4000 10058 4035 10062 4035 10020
FLASH FLOOD...RADAR INDICATED
$$
Lundquist910
WGUS53 KGLD 060433
FFWGLD
NEC145-060615-
/O.EXT.KGLD.FF.W.0004.000000T0000Z-220606T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
1133 PM CDT Sun Jun 5 2022
The National Weather Service in Goodland has extended the
* Flash Flood Warning for...
Red Willow County in southwestern Nebraska...
* Until 115 AM CDT.
* At 1133 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
McCook, Indianola, Bartley, Danbury and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4000 10019 4000 10058 4035 10062 4035 10020
FLASH FLOOD...RADAR INDICATED
$$
Lundquist845 WGUS73 KGLD 060611 FFSGLD Flash Flood Statement National Weather Service Goodland KS 111 AM CDT Mon Jun 6 2022 NEC145-060621- /O.EXP.KGLD.FF.W.0004.000000T0000Z-220606T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Red Willow NE- 111 AM CDT Mon Jun 6 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 115 AM CDT EARLY THIS MORNING FOR RED WILLOW COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 4000 10019 4000 10058 4035 10062 4035 10020 $$ Lundquist
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:23 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 5, 6:23 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Goodland KS 523 PM MDT Sun Jun 5 2022 .SHORT TERM...(This evening through Wednesday Morning) Issued at 1251 PM MDT Sun Jun 5 2022 The main story for the short term period will be the multiple days of severe weather potential. SPC has an Enhanced risk of severe weather along and east of Highway 25 with a slight risk to the west. Recent CAMS indicate initiation across Kit Carson and Cheyenne (CO) between 19-21Z. RAP forecast soundings indicate a very unstable air mass developing with 2500-3500 j/kg of MLCAPE and ~4000 j/kg of MUCAPE. MUCAPE of this magnitude plus 0-6 wind shear of 35-45 knots will support the potential for hail greater than 2 inches in diameter. The storms will grow upscale into a cluster after 6pm MT, as a bowing segment will develop across eastern portions of the area with 70+ mph winds possible. A tornado threat is possible, especially during the early evening hours as the LLJ begins to ramp up, but am currently expecting any potential tornado threat to be confined to any storm mergers and boundary ingestion (similar to last night) with a quick spin up possible. The severe storms are expected to be out of the CWA around 10pm MT. Monday, the active weather continues across the area as a warm front moves northward out of Oklahoma into the area which will allow moist air to advect into the CWA. A shortwave comes out of the Rockies which will be the focus for storms during the afternoon hours, with again with severe potential as large hail, damaging winds and some tornadoes possible. The tornado potential will look to be along the warm front. The strong moisture advection will also lead to the potential for some flash flooding concerns, especially for areas that has received the most rainfall over the pas few days. High temperatures for the day are currently forecasted to be in the 80s across the entire area along with overnight lows falling into the 50s. Into Tuesday, yet another chance for thunderstorms exists as another wave moves into the area as an MCS develops. This will again bring the potential for more flash flooding concerns, dependent on where the heaviest rainfall falls the previous days. There is currently some uncertainty with how widespread and the magnitude the severe potential will be as convection/lingering cloud cover will more than likely remain present during the morning hours. Currently, the main threats look to be large hail and damaging winds along with the heavy rainfall potential. .LONG TERM...(Wednesday through Sunday) Issued at 1251 PM MDT Sun Jun 5 2022 The long term period starts out with northwesterly flow as a weak ridge remains across the western CONUS. Moisture will still be present across the area, but the potential doesn't look as good for widespread showers and storms for the area, however isolated to widely scattered precipitation still looks to be a possibility. High temperatures for Wednesday are currently forecasted to be cooler in the 70s across the area as cloud cover is anticipated to last throughout the day. Thursday, the same synoptic pattern remains with the exception of a stronger shortwave being present within the overall flow. Showers and storms will be possible, with a chance for severe again returning to the area during the afternoon and evening hours. Confidence is not overly high at this time to pinpoint exact hazards and locations for the severe potential but at this time it appears that some risk does exist. Warmer temperatures return as high temperatures are forecasted to be in the 80s along with breezy southerly winds with gusts of 25-35 mph. The latter portion of the extended period has the ridge over the western CONUS amplifying a bit as high pressure builds into the SW portion of the country. Depending on how far north the high pressure can make it into the CWA will dictate any further shower and storm chances as guidance indicates the potential for some additional disturbances moving off of the Rockies and into the plains. An even warmer trend is expected to begin in part to the high pressure with highs in the 80s before the potential for 90s returns by next Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 520 PM MDT Sun Jun 5 2022 Currently watching storms move into SW Nebraska from the Nebraska Panhandle, the anticipation is they will become severe as they move into the KMCK terminal near 01Z, will continue watching trends for any changes of speed as they approach the terminal. Confidence continues to wane if KGLD will see storms so will keep VCTS as the best forcing for storms enters the area. Storms will exit the area around 03Z as wins will turn to the SSE before becoming more northerly towards the end of the period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...Trigg LONG TERM...Trigg AVIATION...Trigg
Hazardous weather outlook, Jun 5, 3:55 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 255 PM MDT Sun Jun 5 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-062100- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 255 PM MDT Sun Jun 5 2022 /355 PM CDT Sun Jun 5 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Severe Thunderstorm Watch is in effect for the entire area until 9pm MDT or 10pm CDT. Destructive hail up to baseballs, damaging wind gusts up to 75 mph and locally heavy rainfall. A few tornadoes are also possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... Strong to severe thunderstorms will once again move through the area Monday afternoon through Monday night and again Tuesday afternoon through Tuesday night producing large hail, damaging winds and locally heavy rainfall which may produce flash flooding. Tornadoes are also possible. The weather pattern becomes a bit less active Wednesday through Thursday although severe weather will be possible. Dry weather returns Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected. If you observe any form of severe weather, flooding or damage please contact the National Weather Service in Goodland.
In the hours before
Local storm report, Jun 5, 8:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
726 PM MDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 1 N MCCOOK 40.22N 100.62W
06/05/2022 E2.00 INCH RED WILLOW NE PUBLIC
ESTIMATED 2 INCH HAIL REPORTED AT LOCATION
VIA SOCIAL MEDIA.
&&
MRCLocal storm report, Jun 5, 8:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
727 PM MDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST BARTLEY 40.25N 100.31W
06/05/2022 E60 MPH RED WILLOW NE TRAINED SPOTTER
ESTIMATED 50-60 MPH GUSTS WITH HEAVY
RAINFALL.
&&Local storm report, Jun 5, 8:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 E SAINT FRANCIS 39.77N 101.78W
06/05/2022 E0.75 INCH CHEYENNE KS PUBLIC
ACCUMULATING HAIL REPORTED AT LOCATION VIA
SOCIAL MEDIA. HAIL IS 1/2 TO 3/4 INCHES IN
DIAMETER. TORRENTIAL RAIN ALSO REPORTED.
&&
MRCLocal storm report, Jun 5, 8:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
734 PM MDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 12 S WHEELER 39.59N 101.71W
06/05/2022 E1.75 INCH CHEYENNE KS EMERGENCY MNGR
STILL ONGOING 5 MINUTES LATER. SOME MAY BE
SLIGHTLY LARGER THAN GOLF BALL SIZE.
&&Local storm report, Jun 5, 8:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
738 PM MDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 4 S MCCOOK 40.15N 100.62W
06/05/2022 E3.00 INCH RED WILLOW NE PUBLIC
FEW HAILSTONE REPORTED AT LOCATION VIA
SOCIAL MEDIA THAT WERE ABOUT HALF THE SIZE
OF A DOLLAR BILL IN DIAMETER (3 INCHES).
&&
MRCLocal storm report, Jun 5, 8:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM MDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM FUNNEL CLOUD 9 W DANBURY 40.02N 100.57W
06/05/2022 RED WILLOW NE TRAINED SPOTTER
FUNNEL CLOUD REPORTED AT HWY 83/89 JUNCTION.
&&
MRCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:11 PM CDT | Tornado Warning | GLD | Dundy, Hitchcock | 17 min |
| Jun 5, 7:13 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 62 min |
| Jun 5, 7:25 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 65 min |
| Jun 5, 8:17 PM CDT | Tornado Warning | GLD | Red Willow | 43 min |
| Jun 5, 8:30 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 45 min |
| Jun 5, 10:29 PM CDT | Special Weather Statement | GLD | Red Willow | 31 min |
| Jun 5, 10:48 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 57 min |
| Jun 5, 11:56 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 62 min |
Nearby
Flash Flood Warnings in Nebraska, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.